MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN CR HIGH FLEX XLPE SZ 7-8 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. LGN CR HIGH FLEX XLPE SZ 7-8 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71453131
Medical Device Problem Code Pitted (1460)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 04/27/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a tka, the patient presented with painful from initial surgery on (b)(6) 2018, with a lgn cr high flex xlpe sz 7-8 9mm, a revision surgery was performed on (b)(6) 2021, and was noted that the insert was pitted and the tibial baseplate was loose.The current health status of patient is unknown.
 
Event or Problem Description
It was reported that, after a tka, the patient presented with painful from initial surgery on (b)(6) 2018.A revision surgery was performed on (b)(6) 2021, and was noted that the lgn cr high flex xlpe sz 7-8 9mm insert was pitted and the tibial baseplate was loose.The femoral component was also extracted secondary to loosening.The current health status of patient is unknown.
 
Additional Manufacturer Narrative
A3, g3, h2,h3 and h6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, x-ray revealed early lucency at the medial tibial tray and bone scan showed increased update throughout the knee; however, the requested surgical records and x-rays are not available.Without the requested documentation, the clinical root cause of the pain and loosening cannot be concluded.The patient impact beyond the revision cannot be determined.No further medical assessment can be rendered at this time.Should additional clinically relevant documentation become available the medical investigation task may be re-evaluated a review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors and/or some potential probable causes that could contribute to the reported event have been identified as abnormal motion over time, bone degeneration, fit/sizing issue, lack of ingrowth, joint tightness, lifetime of device, and/or traumatic injury.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider.

Brand Name
LGN CR HIGH FLEX XLPE SZ 7-8 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11826841
Report Number1020279-2021-04336
Device Sequence Number3535261
Product Code JWH
UDI-Device Identifier00885556033555
UDI-Public00885556033555
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K071071
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71453131
Device Catalogue Number71453131
Device Lot Number18GM01288
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/27/2021
Supplement Date Received by Manufacturer08/09/2021
Initial Report FDA Received Date05/14/2021
Supplement Report FDA Received Date08/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;